MAUDE Adverse Event Report: ARTHREX, INC. NITINOL COMPRESSION STAPLE, 15W X 15L; STAPLE, FIXATION, BONE

ARTHREX, INC. NITINOL COMPRESSION STAPLE, 15W X 15L; STAPLE, FIXATION, BONE
Model Number NITINOL COMPRESSION STAPLE, 15W X 15L
Medical Device Problem Code Material Twisted/Bent (2981)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 06/02/2022
Type of Reportable Event Serious Injury
Event or Problem Description
On 6/2/2022, it was reported by a sales representative via email that an ar-8719-1515 dynamite nitinol staple legs would not open for insertion.This was due to a bent prong on the inserter and every time surgeon attempted open the legs and insert the staple, it would pop off.A second staple was opened and case was completed without further issues.This was discovered during a procedure.
 
Additional Manufacturer Narrative
This 3500a record is submitted to comply with an fda 483 inspectional observation issued to arthrex inc on may 5, 2023.  arthrex has reassessed the reportability decisions made on historical complaint records using revised criterion.This 3500a document is a result of the reassessment.The complaint device was not received for evaluation.Based off the information provided, the most likely cause for the reported failure can be attributed to misuse/mishandling due to damage to the device.

Brand Name
NITINOL COMPRESSION STAPLE, 15W X 15L
Common Device Name
STAPLE, FIXATION, BONE
Manufacturer (Section D)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer (Section G)
ARTHREX, INC.
1370 creekside boulevard
naples FL 34108 1945
Manufacturer Contact
jared engle
8009337001
MDR Report Key19539174
Report Number1220246-2024-05814
Device Sequence Number6333889
Product Code JDR
UDI-Device Identifier00888867287983
UDI-Public00888867287983
Combination Product (Y/N)N
Initial Reporter StateNC
Initial Reporter CountryUS
PMA/510(K) Number
K203180
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Distributor
Initial Reporter Occupation Administrator/Supervisor
Type of Report Initial
Report Date (Section B) 06/14/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date08/31/2026
Device Model NumberNITINOL COMPRESSION STAPLE, 15W X 15L
Device Catalogue NumberAR-8719-1515
Device Lot Number1231114969
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 06/02/2022
Initial Report FDA Received Date06/14/2024
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/01/2021
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Other;
Patient SexUnknown